Alert archive / Mississippi / River Flood Advisories in 2015
River Flood Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this river flood advisory at Mar 13, 2015, 1:54 PM CDT for Coahoma County, Tunica County, Mississippi; Lee County, Phillips County, Arkansas. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2015, 1:54 PM CDT (18:54 UTC)
- Expired
- Mar 17, 2015, 4:53 PM CDT
- In force
- 4 days
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 116 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Helena (HEEA4).
- Action stage
- 40 ft
- Minor stage
- 44 ft
- Moderate stage
- 50 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 13, 12:22 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 13, 12:22 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 PM CDT FRI MAR 13 2015
.UPDATE...
UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW.
JCL
&&
.DISCUSSION... /ISSUED 1006 AM CDT FRI MAR 13 2015/
CLOUDY SKIES COVER ALL OF THE FORECAST AREA THIS MORNING WITH
TEMPERATURES RANGING FROM THE MID 50S TO MID 60S. A LARGE AREA OF
LIGHT RAIN COVERS MUCH OF THE FORECAST AREA AS WELL. THERE IS
CURRENTLY NO THUNDERSTORMS IN THE AREA AND THE CLOSEST AREA OF
THUNDERSTORMS IS SOUTH OF THE MISSISSIPPI GULF COAST. IT APPEARS
THAT WHILE WE MIGHT SEE A THUNDERSTORM OR TWO THIS AFTERNOON WE
WILL NOT HAVE ANY SEVERE STORMS SO HAVE REMOVED MENTION OF IT IN
THE HWO. LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES AS WELL.
ARS
&&
.AVIATION...
18Z TAF CYCLE (13/18Z-14/18Z)
LIFR TO IFR CONDITIONS WILL OCCUR THROUGHOUT THE PERIOD WITH
RAIN. WINDS THIS AFTERNOON SE 10-13 KTS AND GUSTY. WINDS
TONIGHT DIMINISHING TO 5-8 KTS AND TURNING S...THEN SW LATE
TONIGHT. WINDS AT KJBR BECOMING NORTHERLY 7 KTS AFTER 14Z/12Z WITH
PASSAGE OF A COLD FRONT.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH SATURDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH THROUGH SATURDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...FLOOD WATCH THROUGH SATURDAY MORNING FOR ALCORN-BENTON MS-
COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-YALOBUSHA.
TN...FLOOD WATCH THROUGH SATURDAY MORNING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 13, 9:53 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 953 AM CDT FRI MAR 13 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-141700- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 953 AM CDT FRI MAR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT ACROSS A LARGE PORTION OF THE MID SOUTH THROUGH TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES WITH ISOLATED HIGHER AMOUNTS. THIS MAY LEAD TO AREAS OF FLOODING...ESPECIALLY ALONG STREAMS AND RIVERS THAT ARE ALREADY NEAR OR ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE FROM FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:50 PM CDT | Areal Flood Warning | MEG | Craighead, Cross, Lawrence, Poinsett, Randolph, St. Francis | 6 hr |
| Mar 13, 3:25 PM CDT | Areal Flood Warning | MEG | Lee, Phillips, St. Francis | 6 hr |
Nearby
River Flood Advisories in Mississippi, 2015River Flood Advisories in Arkansas, 2015Every river flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.